MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT 5F VASCULAR STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT 5F VASCULAR STENT
Catalog Number 5F070803CS
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product, and the product was found to have met the specification prior to shipment.Investigation summary: the sample is not available.One of two provided x-ray images demonstrates a poorly self expanded stent inside the vessel with varying diameter which leads to confirmed result for poor self expansion.A second x-ray image demonstrates the same vessel section with expanded stent.Contrast changes of the stented section may indicate changes in strut coverage and may indicate elongation/ foreshortening; but it is not clearly visible how many stents have been placed which also may have an impact on the contrast of the stented section.The resolution of both images is very poor, and calcification seem to be present so that single struts are not visible; a more detailed evaluation is not possible.Adequate scaling information is not part of the image so that a length measurement is not possible.The investigation leads to confirmed result for poor self expansion of the first stent placed, and inconclusive result for the second stent placed; stent shortening cannot be confirmed because of missing adequate scaling information and poor resolution.Potential product and non-product related factors which may have caused or contributed to the reported failure were considered.Therefore, previous investigations of similar complaints were reviewed.Stent shortening during deployment may occur when the relative movement between inner catheter including pusher and outer stent sheath is inverted during deployment; meaning that the outer stent sheath is stationary and the inner catheter including pusher is moving forward because of increased friction on the distal outer moving parts (note during regular deployment the inner catheter is stationary and the stent sheath moves in grip direction).Poor self expansion of the stent may be related to oversizing of the stent, insufficient pre expansion, or irregular deployment such as foreshortening/ elongation.Therefore, the reported issue may be related to incorrect holding or handling during deployment, difficult vessel anatomy/ challenging placement site, or accessories used.Deployment without pta may be a contributing factor to friction increase or poor self expansion.In this case only limited information was provided.Based on the information available a definite root cause could not be identified.Labeling review: in reviewing the relevant labeling for this product the potential issue was found addressed.Holding and handling of the system throughout deployment was found described.In particular the instructions for use state: 'prior to and during stent deployment, remove slack from the delivery system catheter outside the patient by gently holding the stability sheath and keeping it straight and under tension.' regarding access/ accessories the instructions for use state: 'gain ipsilateral or contralateral femoral access utilizing an 5f (1.67 mm) or larger introducer sheath.Insert a guidewire of appropriate length (table 3) and 0.014 inch (0.36 mm) - 0.035 inch (0.89 mm) diameter(.).' the instructions for use further state: 'pre-dilatation of the lesion with a balloon dilatation catheter is recommended.' a stent size selection table is part of the instructions for use describing the relationship between vessel diameter and stent diameter.Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
A patient underwent a stent placement procedure using two lifestent devices.Allegedly 7x100 mm lifestent did not expand to its full intended length and there were also deployment challenges with the second stent 7x80 mm lifestent.There was no reported patient injury.

Brand Name
LIFESTENT 5F VASCULAR STENT
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key23519752
Report Number9681442-2025-00365
Device Sequence Number9613209
Product Code NIP
UDI-Device Identifier00801741120336
UDI-Public(01)00801741120336(17)280325(10)ANKQ2919
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5F070803CS
Device Lot NumberANKQ2919
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Initial Report FDA Received Date11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown